MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Codes Improper Flow or Infusion (2954); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient the there was an issue with the atmospheric pressure and the tidal volume and minute volume displayed on this 980 ventilator was greater than what was set.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed an issue with the atmospheric pressure and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The atmospheric pressure is used to correct the displayed tidal volumes on the ventilator; therefore, a faulty atmospheric pressure sensor could result in the reported symptoms.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One ifm pcba was returned for failure investigation.A visual inspection was carried out on the returned ifm pcba, no anomalies were observed.The part was attached to the test ventilator and passed all calibrations, including the atmospheric pressure, but failed the circuit pressure test in extended self-test for ¿inspiratory autozero solenoid not operational¿.Further investigation traced this failure to a faulty solenoid, so1.If so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the reported event was isolated in the field to a potential faulty ifm pcba related to the atmospheric pressure sensor but the reported issue was not replicated.During failure investigation, a different fault (so1) was identified on the ifm pcba.The event is included in trending and monitoring and an existing corrective action is applicable to the so1 failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient the there was an issue with the atmospheric pressure and the tidal volume and minute volume displayed on this 980 ventilator was greater than what was set.There was no injury to the patient.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20423135
Report Number8020893-2024-00350
Device Sequence Number20937472
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public10884521172531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown